Alert archive / Ohio / Lake Effect Snow Advisories in 2015
Lake Effect Snow Advisory 2, NWS Cleveland, OH
NWS Cleveland, OH issued this lake effect snow advisory at Jan 6, 2015, 4:22 AM EST for 6 counties in Ohio. It took effect at Jan 7, 2015, 3:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2015, 4:22 AM EST (09:22 UTC)
- In effect from
- Jan 7, 2015, 3:00 AM EST
- Expired
- Jan 7, 2015, 6:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Cleveland, OH
Counties Cuyahoga County, OH, Lorain County, OH, Medina County, OH, Portage County, OH, Summit County, OH, Trumbull County, OH
The radar
The Cleveland radar (KCLE), 31 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 9.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this lake effect snow advisory went out at Jan 5, 11:39 PM EST, 4 hours 43 minutes earlier.
Area forecast discussion, Jan 5, 11:39 PM EST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1139 PM EST MON JAN 5 2015
.SYNOPSIS...
HIGH PRESSURE WILL BUILD TO THE EAST COAST OVERNIGHT. A CLIPPER WILL
SLIDE EAST THROUGH THE OHIO VALLEY OVERNIGHT INTO TUESDAY. ANOTHER
AREA OF LOW PRESSURE WILL SLIDE SOUTHEAST OUT OF ONTARIO ON TUESDAY
NIGHT AND PUSH ANOTHER ARCTIC FRONT SOUTH ACROSS THE AREA.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
BAND OF LAKE EFFECT SHSN NOW SHIFTING OFFSHORE SO ADVISORY NO LONGER
NEEDED.
CLIPPER WILL SLIDE SOUTHEAST FROM THE NORTHERN PLAINS THROUGH THE
OHIO VALLEY OVERNIGHT. MODELS HAVE TRENDED TOWARDS A MORE SOUTHERN
TRACK OVER THE LAST 48 HOURS AND THE AXIS OF HEAVIEST SNOW IS
EXPECTED TO BE SOUTH OF OUR FORECAST AREA. THE HEAVIEST SNOW IS
EXPECTED TO DEVELOP ALONG THE 850-700MB FRONT IN CENTRAL OHIO.
LOWERED SNOW AMOUNTS TO 2 TO 4 INCHES WITH A FEW 5 INCH REPORTS
POSSIBLE. IT WILL END UP BEING A MARGINAL ADVISORY BUT GIVEN THE
TIME OF DAY WITH SNOW FALLING DURING THE MORNING COMMUTE...THOUGHT
IT WAS WORTH KEEPING THE ADVISORY IN EFFECT.
TEMPERATURES WILL BE NEARLY STEADY TONIGHT. WITH WINDS
DIMINISHING...WIND CHILLS NO LONGER A BIG ISSUE BEYOND THE ALREADY
VERY COLD TEMPS.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
SNOW WILL TAPER OFF FROM WEST TO EAST QUICKLY DURING THE MORNING AND
THE ENDING TIMES TO THE WINTER WEATHER ADVISORY HAVE BEEN ADJUSTED.
SOUTHWESTERLY FLOW OVER LAKE ERIE WITH THE PASSAGE OF THE UPPER
LEVEL WAVE WILL HELP TO ENERGIZE THE LAKE EFFECT SNOW BAND OVER THE
LAKE ON TUESDAY. THIS BAND IS EXPECTED TO REMAIN OFFSHORE UNTIL
SOMETIME TUESDAY AFTERNOON. THE FORECAST CALLS FOR 2 TO 4 INCHES OF
SNOW IN ERIE PA BUT THIS IS CONDITIONAL ON THIS BAND CLIPPING THE
SHORELINE FOR A PERIOD OF TIME DURING THE AFTERNOON.
LAKE EFFECT SNOW WATCH HAS BEEN ISSUED FOR MOST OF THE PRIMARY SNOW
BELT FROM TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AS THE NEXT ARCTIC
FRONT MOVES SOUTH ACROSS THE AREA. A TROUGH IS EXPECTED TO SET UP
ALONG THE SHORELINE WITH A HEAVY WEST TO EAST ORIENTED BAND SETTING
UP IN NORTHERN ERIE PA. THIS BAND WILL EVENTUALLY SLAM INLAND
OVERNIGHT BRINGING SEVERAL INCHES OF SNOW TO MOST OF THE SNOWBELT.
MOISTURE DEPTH INCREASES WITH THE PASSAGE OF THE UPPER LEVEL TROUGH
WITH DEEP NORTHWESTERLY FLOW SETTING UP FOR WEDNESDAY. HIGHER
RESOLUTION MODELS ARE INDICATING A DOMINANT LAKE HURON BAND
EXTENDING ACROSS LAKE ERIE INTO NE OHIO. EXACT PLACEMENT IS HARD TO
DETERMINE AT THIS TIME ALTHOUGH ASHTABULA COUNTIES LOOKS LIKE THE
MAIN AREA. AREAS OUTSIDE OF THIS BAND MAY ONLY SEE ADVISORY LEVEL
SNOWS.
TEMPERATURES AND WIND CHILLS WILL BE VERY COLD THROUGH THE MID-WEEK
PERIOD. WIND CHILLS DROP TO -5 TO -15 DEGREES TUESDAY NIGHT AND
BOTTOM OUT IN THE -10 TO -20 DEGREE RANGE WEDNESDAY NIGHT. WIND
CHILL ADVISORIES MAY BE NEEDED.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THE LONG TERM BEGINS THURSDAY NIGHT WITH ANOTHER SHOT OF COLD AIR
POISED TO DROP ACROSS THE AREA AHEAD OF ARCTIC HIGH PRESSURE
DROPPING THROUGH THE NRN PLAINS. THE HIGH WILL BUILD IN FRIDAY NIGHT
ANS SATURDAY. AS THE HIGH MOVES EAST SUNDAY MORE MODERATE AIR WILL
BE ALLOWED TO RETURN TO THE AREA FROM THE SOUTH FOR BOTH SUNDAY AND
MONDAY. FRIDAY EXPECT LAKE EFFECT SNOW TO LAST INTO SATURDAY
MORNING BEFORE WINDS BACK AND THE HIGH BUILDS IN. WENT MAINLY WITH
WPC GUIDANCE WITH CHANCE OR SLIGHT CHANCE POPS SUNDAY THROUGH MONDAY
TO ACCOUNT FOR ANY OVERRUNNING AS THE HIGH MOVES EAST. TEMPS BELOW
NORMAL FRIDAY AND SATURDAY AND NEAR NORMAL SUNDAY AND MONDAY.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
SNOW FROM THE CLIPPER SHOULD BE INTO THE WEST END OF THE AREA BY
THE START OF THE TAF PERIOD. VSBYS WILL DIP TO IFR SHORTLY AFTER
THE SNOW STARTS. STILL EXPECTING ABOUT A 6 TO 8 HOUR PERIOD OF IFR
SNOW. CIGS UPSTREAM ARE MAINLY MVFR SO HAVE BUMPED CIGS BACK UP A
LITTLE MOST LOCATIONS. THE SNOW SHOULD TAPER OFF FROM WEST TO
EAST AFTER DAYBREAK AND EXPECT MAINLY VFR CONDITIONS BY LATE
TUESDAY AFTERNOON. EXPECT LAKE EFFECT TO GET BACK GOING ACROSS NW
PA TUESDAY EVENING. SW FLOW WILL BECOME W BEHIND THE CLIPPER. SOME
GUSTS TO 20 KNOTS ARE POSSIBLE DURING THE AFTERNOON.
.OUTLOOK...NON VFR TUESDAY NIGHT THROUGH THURSDAY IN NORTHEAST
OHIO AND NWRN PA WITH LAKE EFFECT SNOW.
&&
.MARINE...
WILL EXTEND THE SMALL CRAFT ADVISORY THROUGH WEDNESDAY FOR THE
EASTERN TWO THIRDS OF THE LAKE. WINDS AND WAVES MAY DROP BELOW
CRITERIA LATER TONIGHT AND EARLY TUESDAY BUT WILL NEED TO ISSUE FOR
LATE TUESDAY AND BEYOND SO WILL JUST LEAVE IT IN EFFECT. ARCTIC HIGH
PRESSURE OVER THE REGION WILL MOVE EAST AND ALLOW A CLIPPER TO MOVE
THROUGH CENTRAL OHIO VALLEY OVERNIGHT AND EARLY TUESDAY. AFTER THE
CLIPPER MOVES EAST ANOTHER ARCTIC HIGH WILL BUILD SOUTHEAST ACROSS
THE NORTHERN PLAINS AS LOW PRESSURE MOVES SOUTHEAST ACROSS SOUTHEAST
ONTARIO AND SRN QUEBEC TUESDAY NIGHT. THIS WILL FORCE WINDS TO
INCREASE ON THE LAKE...FIRST FROM THE WEST TUESDAY...TURNING
NORTHWEST TUESDAY NIGHT AND WEDNESDAY. WIND SPEEDS LOOK TO BE CLOSE
TO 30 KNOTS IF NOT A BIT HIGHER AT TIMES. FOR NOW WILL HAVE TO 30
KNOTS BUT MAY HAVE TO BOOST TO GALES. THE HIGH WILL MOVE TO THE
LOWER OHIO VALLEY WEDNESDAY NIGHT AND THURSDAY ALLOWING WINDS TO
BACK TO WESTERLY AND DROP BACK UNDER 30 KNOTS. FRIDAY THE GRADIENT
WILL INCREASE AGAIN AS THE HIGH MOVES TO THE CAROLINAS AND ANOTHER
LOW PRESSURE DROPS THROUGH SOUTHEASTERN CANADA.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...LAKE EFFECT SNOW WATCH FROM TUESDAY EVENING THROUGH LATE
WEDNESDAY NIGHT FOR OHZ012>014-089.
WINTER WEATHER ADVISORY UNTIL 1 PM EST TUESDAY FOR OHZ031-032-
038.
WINTER WEATHER ADVISORY UNTIL 10 AM EST TUESDAY FOR OHZ017-
027>030-036-037-047.
PA...LAKE EFFECT SNOW WATCH FROM TUESDAY EVENING THROUGH LATE
WEDNESDAY NIGHT FOR PAZ001>003.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST WEDNESDAY FOR LEZ145>149.
&&
SYNOPSIS...KEC
NEAR TERM...ADAMS/KEC
SHORT TERM...KEC
LONG TERM...TK
AVIATION...KUBINA
MARINE...TKHazardous weather outlook, Jan 5, 9:34 PM EST, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 934 PM EST MON JAN 5 2015 OHZ012>014-089-PAZ001>003-070245- LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 934 PM EST MON JAN 5 2015 ...LAKE EFFECT SNOW WATCH IN EFFECT FROM TUESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WATCH. IN ADDITION BITTERLY COLD WIND CHILLS ARE EXPECTED TUESDAY NIGHT THROUGH WEDNESDAY NIGHT WITH WIND CHILLS OF MINUS 5 TO MINUS 20 POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-006>011-018>023-033-070245- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-SENECA-HURON- MEDINA-SUMMIT-PORTAGE-TRUMBULL-MAHONING- 934 PM EST MON JAN 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. BITTERLY COLD WIND CHILLS ARE EXPECTED TUESDAY NIGHT THROUGH WEDNESDAY NIGHT WITH WIND CHILLS OF MINUS 5 TO MINUS 20 POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ031-032-038-070245- WAYNE-STARK-HOLMES- 934 PM EST MON JAN 5 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 1 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. BITTERLY COLD WIND CHILLS ARE EXPECTED TUESDAY NIGHT THROUGH WEDNESDAY NIGHT WITH WIND CHILLS OF MINUS 5 TO MINUS 20 POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ017-027>030-036-037-047-070245- HANCOCK-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX- 934 PM EST MON JAN 5 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. BITTERLY COLD WIND CHILLS ARE EXPECTED TUESDAY NIGHT THROUGH WEDNESDAY NIGHT WITH WIND CHILLS OF MINUS 5 TO MINUS 20 POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-070245- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 934 PM EST MON JAN 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FREEZING SPRAY IS POSSIBLE DURING THE MID WEEK PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 4:22 AM EST | Lake Effect Snow Warning | CLE | Ashtabula, Geauga, Lake | 41 hr |
| Jan 6, 3:04 PM EST | Heavy Freezing Spray Warning | CLE | 4 days | |
| Jan 6, 4:14 PM EST | Wind Chill Watch | CLE | Ashland, Crawford, Hancock, Knox, Marion, Morrow and 2 more | 24 hr |
| Jan 6, 4:14 PM EST | Wind Chill Advisory | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more | 4 days |
Nearby
Lake Effect Snow Advisories in Ohio, 2015Every lake effect snow advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.